Alert archive / California / Wind Advisories in 2014

Wind Advisory 20, NWS Los Angeles, CA

March 25, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 25, 2014, 2:02 PM PDT for Los Angeles County, California. It took effect at Mar 26, 2014, 6:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 2:02 PM PDT (21:02 UTC)
In effect from
Mar 26, 2014, 6:00 AM PDT
Expired
Mar 27, 2014, 12:01 AM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-596 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS76 KLOX 252102
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
202 PM PDT TUE MAR 25 2014

...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND
THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING...

.A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING.
BEHIND THIS FRONT...SOUTHWEST WINDS WILL INCREASE OVERNIGHT...THEN
INCREASE TO ADVISORY LEVELS ACROSS THE LOS ANGELES COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY ON WEDNESDAY.

CAZ054-059-260515-
/O.NEW.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
202 PM PDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL FORM WEDNESDAY MORNING AND CONTINUE
  THROUGH WEDNESDAY EVENING. SIMILAR WINDS ARE POSSIBLE ON
  THURSDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF
  BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE
  VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP/KITTELL
6 follow-up statements
488 
WWUS76 KLOX 260319
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
819 PM PDT TUE MAR 25 2014

...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS
AND THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING...

.A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING.
BEHIND THIS FRONT...SOUTHWEST WINDS WILL INCREASE OVERNIGHT...
THEN INCREASE TO ADVISORY LEVELS ACROSS THE LOS ANGELES COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY ON WEDNESDAY.

CAZ054-059-261100-
/O.CON.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
819 PM PDT TUE MAR 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55
  MPH. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILLS AND
  NEAR LAKE PALMDALE.

* TIMING...GUSTY WINDS WILL FORM WEDNESDAY MORNING AND CONTINUE
  THROUGH WEDNESDAY EVENING. SIMILAR WINDS ARE POSSIBLE ON
  THURSDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...
  AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE 
  VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
196 
WWUS76 KLOX 261040
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 AM PDT WED MAR 26 2014

...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS
AND THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING...

.SOUTHWEST WINDS WILL INCREASE TO ADVISORY LEVELS ACROSS THE LOS
ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY LATER TODAY.

CAZ054-059-262030-
/O.CON.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
340 AM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 
  55 MPH. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILLS 
  AND NEAR LAKE PALMDALE.

* TIMING...GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE
  THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION... 
  AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE 
  VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
518 
WWUS76 KLOX 261624
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
924 AM PDT WED MAR 26 2014

...GUSTY WEST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH
THIS EVENING...

.GUSTY WEST WINDS WILL CONTINUE TO FORM BEHIND A WEAK FRONT THAT
PASSED THROUGH THE AREA LAST NIGHT. THESE WINDS SHOULD PEAK THIS
AFTERNOON AND BE STRONGEST OVER THE LOS ANGELES COUNTY MOUNTAINS
AND THE ANTELOPE VALLEY...AS WELL AS THE LOS ANGELES AND VENTURA
COASTAL AREAS INCLUDING CATALINA ISLAND. WHILE THESE WINDS SHOULD
WEAKEN SOME OVERNIGHT...THEY SHOULD RE-STRENGTHEN ON THURSDAY TO
NEAR ADVISORY STRENGTH.

CAZ040-041-270100-
/O.EXB.KLOX.WI.Y.0020.140326T1900Z-140327T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
924 AM PDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 10 PM
PDT THIS EVENING.

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL FORM
  BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES DURING THE AFTERNOON AND
  EVENING COMMUTE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-270100-
/O.EXB.KLOX.WI.Y.0020.140326T1900Z-140327T0500Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
924 AM PDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 10 PM
PDT THIS EVENING.

* WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE
  STRONGEST WINDS WILL BE IN THE HILLS AND BACK SIDE OF THE
  ISLAND.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING
  AIRPORT OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-059-270100-
/O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
924 AM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. IN
  ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE
  ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL/SUKUP
799 
WWUS76 KLOX 262243
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
343 PM PDT WED MAR 26 2014

...GUSTY WEST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH
THIS EVENING...

.GUSTY WEST WINDS BEHIND AN OLD COLD FRONT WILL CONTINUE OVER THE
LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY...AS WELL AS
THE LOS ANGELES AND VENTURA COASTAL AREAS INCLUDING CATALINA
ISLAND. WHILE THESE WINDS SHOULD WEAKEN SOME OVERNIGHT...THEY
SHOULD RE-STRENGTHEN ON THURSDAY TO NEAR ADVISORY STRENGTH.

CAZ054-059-270645-
/O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
343 PM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. 
  IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN 
  THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-041-270500-
/O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
343 PM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL FORM 
  BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES DURING THE AFTERNOON AND 
  EVENING COMMUTE HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-270500-
/O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/
CATALINA ISLAND-
INCLUDING THE CITY OF...AVALON
343 PM PDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH 
  WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. 
  THE STRONGEST WINDS WILL BE IN THE HILLS AND BACK SIDE OF THE 
  ISLAND.

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING 
  AIRPORT OPERATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
839 
WWUS76 KLOX 270414
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
914 PM PDT WED MAR 26 2014

...GUSTY WINDS TO PERSIST OVER THE LOS ANGELES CONUTY MOUNTAINS
AND DESERT THROUGH THURSDAY EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN BEHIND AN EXITING
STORM SYSTEM. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE OVER
THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY THROUGH
THURSDAY EVENING.

CAZ040-041-087-270515-
/O.CAN.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON
914 PM PDT WED MAR 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ARE DIMINISHING THIS EVENING AND HAVE DROPPED BELOW ADVISORY
CRITERIA.

$$

CAZ054-059-271215-
/O.EXT.KLOX.WI.Y.0020.000000T0000Z-140328T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
914 PM PDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THURSDAY...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH THROUGH THURSDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. 
  IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN 
  THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
882 
WWUS76 KLOX 270701
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 AM PDT THU MAR 27 2014

...WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES COUNTY
MOUNTAINS AND ANTELOPE VALLEY...

.WINDS HAVE LOWERED TO BELOW WIND ADVISORY THRESHOLDS. THERE COULD
BE ISOLATED GUSTS TO 45 MPH OVERNIGHT. A WIND ADVISORY WILL LIKELY
BE NEEDED FOR THE ANTELOPE VALLEY LATE THIS MORNING.

CAZ054-059-270815-
/O.CAN.KLOX.WI.Y.0020.000000T0000Z-140328T0500Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
1201 AM PDT THU MAR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES COUNTY
MOUNTAINS AND ANTELOPE VALLEY. THERE COULD BE ISOLATED GUSTS TO 45
MPH OVERNIGHT. WINDS WILL INCREASE BY MID MORNING ACROSS THE
ANTELOPE VALLEY WHERE A REISSUE OF A WIND ADVISORY MIGHT BE NEEDED.

$$

CK/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:00 PM PDT, 2 minutes earlier.

Area forecast discussion, Mar 25, 2:00 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT TUE MAR 25 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL BRING A CHANCES OF LIGHT PRECIPITATION TO THE
REGION TONIGHT THROUGH EARLY THURSDAY. TEMPERATURES REMAIN COOL
THROUGH THURSDAY THEN WILL WARM INTO THE WEEKEND. PRECIPITATION IS
POSSIBLE AGAIN NEXT WEEK.

&&

.SHORT TERM (TODAY-FRIDAY)...
STUBBORN STRATUS LINGERING AROUND AGAIN TODAY...WITH SIMILARLY COOL
CONDITIONS AS YESTERDAY NEAR THE COAST AND WARM CONDITIONS OVER THE
INTERIOR.

A FRONTAL BAND IS WORKING ITS WAY INTO THE CENTRAL COAST...SPAWNED
BY A 524 DM LOW CURRENTLY 800 MILES WEST OF SEATTLE. THIS LONG BAND
WILL CONTINUE TO WEAKEN...WITH RAIN ASSOCIATED WITH THE BAND
DISSIPATING SOMEWHERE BETWEEN MONTEREY COUNTY AND NORTHERN SANTA
BARBARA COUNTY. MOIST WEST TO NORTHWEST FLOW BEHIND THE FRONT WILL
BE ON THE RISE...WHICH WILL LEAD TO A DECENT CHANCE OF LIGHT
SHOWERS OVER MOST OF THE AREA ON WEDNESDAY...ESPECIALLY WEDNESDAY
AFTERNOON AND EVENING. THE CENTRAL COAST...ESPECIALLY COASTAL SLO
COUNTY...HAS THE HIGHEST POSSIBILITY OF RAIN...AND COULD SEE BETWEEN
0.10 AND 0.33 INCHES OF TOTAL RAIN. THE SAN GABRIEL MOUNTAINS AND
FOOTHILLS ALSO HAVE A VERY GOOD CHANCE OF RAIN...AND COULD SEE UP TO
ONE QUARTER OF AN INCH TOTAL. OTHER AREAS WILL BE HIT OR MISS...WITH
TOTALS UNDER ONE TENTH OF INCH IF ANY. WHILE SHOWERS SHOULD TAPER
OFF ON THURSDAY...A FEW LIGHT SHOWERS MIGHT BE LINGERING OVER
EASTERN LOS ANGELES COUNTY AND INTERIOR SECTIONS. THUNDERSTORM
CHANCES SHOULD STAY NORTH AND EAST OF OUR AREA. SNOW LEVELS WILL
GENERALLY HOVER AROUND 6000 FEET ON WEDNESDAY...WITH ACCUMULATIONS
UNDER 2 INCHES EXPECTED.

WINDS WILL ALSO BE NOTEWORTHY...WITH ADVISORY LEVEL WINDS EXPECTED
OVER THE ANTELOPE VALLEY AND LA MOUNTAINS ON WEDNESDAY...AND
POSSIBLY AGAIN ON THURSDAY. MOST OTHER AREAS WILL EXPERIENCE GUSTY
SUB-ADVISORY WINDS...INCLUDING MUCH OF SBA AND SLO COUNTIES...AND
THE COASTAL AREAS OF LA/VENTURA COUNTIES. TEMPERATURES WILL BE WELL
BELOW NORMAL ON WEDNESDAY AND THURSDAY...WITH HIGHS GENERALLY IN THE
50S IN THE MOUNTAINS AND 60S ELSEWHERE.

WEAK RIDGING WILL FOLLOW THURSDAY NIGHT INTO FRIDAY...BRINGING
CLEARER SKIES AND WARMER CONDITIONS...BACK CLOSE TO NORMAL. BREEZY
NORTHWEST WINDS ARE POSSIBLE OVER SOUTHERN SBA COUNTY.

.LONG TERM (SATURDAY-TUESDAY)...
ANOTHER WEAK FRONT WILL PUSH THROUGH CALIFORNIA ON
SATURDAY...BRINGING A SLIGHT CHANCE OF RAIN TO THE SLO AND SBA
COUNTIES...AND THE NORTHERN MOUNTAINS SLOPES OF LA/VENTURA COUNTIES.
COOLER TEMPERATURES ARE EXPECTED AS WELL. GUSTY NORTHWEST WINDS WILL
FOLLOW ON SUNDAY...AND COULD APPROACH ADVISORY IN THE FAVORED SBA
AND I-5 CORRIDOR SECTIONS. ONSHORE GRADIENTS ALSO PEAK...BUT WITH A
WEAK MARINE INVERSION AND THE NORTHWEST FLOW...CANNOT FORESEE A
SOLID STRATUS DESK OVER THE AREA. STILL EXPECTING A MORE POTENT
TROUGH DIPPING THROUGH NORTHERN CALIFORNIA...AND THE LATEST MODEL
GUIDANCE IS A LITTLE BIT MORE IN LINE WITH ONE ANOTHER...PROVIDING
SOME CONFIDENCE. DETAILS STILL NEED TO BE IRONED OUT...AND WHILE
THIS SYSTEM DOES NOT LOOK TERRIBLY POTENT...IT COULD PROVIDE SOME
RAIN TO THE AREA MONDAY OR TUESDAY.

&&

.AVIATION...25/1800Z.
BROAD MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL MOVE OVER
THE AREA. UPPER LEVEL MODERATE WEST WINDS WILL BECOME STRONG WEST BY
26/00Z THEN STRONG WEST NORTHWEST AFTER 26/22Z AND MID LEVEL LIGHT
WEST WINDS WILL BECOME MODERATE WEST AFTER 26/12Z. MODERATE ONSHORE
PRESSURE GRADIENT WILL PERSIST. AN ORGANIZED CAPPING MARINE
INVERSION WITH TOPS BETWEEN 2.6-3.2KFT THIS MORNING WILL WEAKEN AND
BECOME DISORGANIZED. TOPS WILL DIFFER BY APPROXIMATELY PLUS 1KFT
WEDNESDAY MORNING. FREEZING LEVEL WAS AROUND 10KFT AND WILL
DIFFER BY MINUS 4KFT WED MORNING.

KLAX...CHANCE CIGS 014-018 THROUGH 25/1930Z THEN CHANCE CIGS 022-025
AT TIMES BETWEEN 25/1930-25/22Z. CHANCE CIGS 021-025 BETWEEN
26/03-26/20Z. SFC WIND 25020G30KT LIKELY AFTER 26/20Z.

KBUR...CHANCE CIGS 019 THROUGH 25/19Z THEN CIGS 025 BETWEEN
25/19-25/22Z. THEN CHANCE CIGS 022 AFTER 26/06Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KITTELL
AVIATION...30
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:31 AM PDTSmall Craft AdvisoryLOX48 hr
Mar 25, 2:29 PM PDTSmall Craft Advisory for Hazardous SeasLOX6 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.